MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; POUCH, COLOSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; POUCH, COLOSTOMY
Model Number 401513
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Type of Reportable Event Malfunction
Event or Problem Description
The complaint was received by the retailer who further received information from the end user about pouch outline not smooth (redundant fiber) and had rough or sharp edge which caused skin irritation.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Initial reporter name and address : (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
Photograph, video and/or physical sample evaluation: ¿ there are photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 2d03837 was manufactured on 10/may/2022, in 11e line, with a total of (b)(4) market units (mkus).The compliance engineer performed a batch record review on 18/sep/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id 1003654 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in br31-063 ver.14.0.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 18/sep/2023, compliance engineer ran a query in database in order to verify the complaints reported for the 11e manufacturing line for the malfunction code for pouch materials in contact with skin are too rough or sharp (includes tap, filter, filter cover label, invisiclose fasteners, pursing strips, tail clip/closure, drainage adaptors)¿ and as result, no additional complaints were found.Historical nonconformance review: on 18/sep/2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction code for pouch materials in contact with skin are too rough or sharp (includes tap, filter, filter cover label, invisiclose fasteners, pursing strips, tail clip/closure, drainage adaptors)¿ for the lot number 2d03837 and as result, no nonconformance / corrective action / preventive actions (capa) (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction, the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test method (tm) -002 ¿visual inspection¿ ¿ method 8: ¿ frequency: all manufactured units.¿ acceptance criteria: accept = 0 | reject = 1.Defect rate analysis: there have only been 5 defective parts confirmed to date from a lot size of 8960 products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should be (b)(4) based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusions: the review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code for pouch materials in contact with skin are too rough or sharp (includes tap, filter, filter cover label, invisiclose fasteners, pursing strips, tail clip/closure, drainage adaptors)¿.No additional complaints were reported for lot affected related to the malfunction code for pouch materials in contact with skin are too rough or sharp (includes tap, filter, filter cover label, invisiclose fasteners, pursing strips, tail clip/closure, drainage adaptors)¿.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products from this lot are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
POUCH, COLOSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16302390
Report Number9618003-2023-00220
Device Sequence Number6792083
Product Code EZQ
UDI-Device Identifier00768455182527
UDI-Public00768455182527
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number401513
Device Lot Number2D03837
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown